MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005357H
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional ht whisper guide wire device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending artery and right coronary artery.Two whisper ms guide wires were used in the procedure and it was confirmed that no fluff/fabric was noted on the guide wires prior to entering the anatomy as it was prepped and inspected per the instructions for use.It was confirmed that the guide wires were not removed at any point during the procedure to be be wiped down.However, once removed out of the anatomy as the procedure was completed, fabric/fluff looking material was noted on both guide wires.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A query of the complaint handling system for the reported lot was performed and revealed no similar incidents for the reported contamination.The investigation was unable to determine a conclusive cause for the reported contamination.It is possible the contamination fibers occurred post procedure outside the anatomy by inadvertent mishandling; however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9, h3: device status changed from yes to no.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11166247
Report Number2024168-2021-00411
Device Sequence Number14381968
Product Code DQX
UDI-Device Identifier08717648037801
UDI-Public08717648037801
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number1005357H
Device Catalogue Number1005357H
Device Lot Number9092571
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/31/2020
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WHISPER MS GW